Ibuprofen has been reported to cause cardiac arrhythmia. - GreenMedInfo Summary
Palpitations following regular ibuprofen dosing in a 13-year-old girl: a case report.
J Med Case Reports. 2010;4:76. Epub 2010 Mar 2. PMID: 20193088
Seaton Medical and Specialist Centre, 175 Trimmer Parade, Seaton, South Australia, 5023, Australia. firstname.lastname@example.org.
ABSTRACT: INTRODUCTION: The sensation of palpitations may either be the initial or the only symptom of cardiac arrhythmia. We describe a case of an apparent clear temporal relationship between standard ibuprofen dosing and palpitations. A review of the medical literature revealed this to be, to the best of our knowledge, the first reported case of this type. CASE PRESENTATION: A 13-year-old Caucasian girl initially presented to our clinic with hamstring tendinitis. She was commenced on a medication regimen of paracetamol and ibuprofen. After the third ibuprofen dose, she experienced palpitations. These were associated with lower chest and/or upper abdominal discomfort, and a feeling of being hot and sweaty. Her symptoms ceased upon the cessation of ibuprofen therapy. CONCLUSION: Cardiac arrhythmia is a potentially fatal disorder that may exhibit heart palpitations as its initial (or only) symptom. The prompt recognition of the cause of the symptom can reduce mortality and morbidity associated with any underlying pathological processes. There is a need to investigate cases of recurrent palpitations so as to exclude underlying structural cardiac pathology and/or abnormal cardiac rhythm.